# SDR 2025FA0000436

- Difficulty date: June 21, 2025
- Submitted: June 29, 2025
- Operation: General aviation
- Make and model: Cndair CL600*
- System (JASC): 4920 · APU Core Engine
- Part: Duct
- Condition: Cracked
- Location: Zone 100
- Stage of operation: IN
- How discovered: V
- Nature of condition: S
- Precautionary procedure: H

## Discrepancy

DURING THE POSTFLIGHT GENERAL VISUAL INSPECTION, NOTICED SMALL CRACK IN THE APU LOWER AIR INLET DUCT ASSEMBLY'S REAR SIDE CORNER. DAMPING MATERIALS REMOVED FROM THE DUCT ASSEMBLY AND THOROUGH INSPECTION REVEALED BIG CRACK IN THE LEFT SIDE OF THE DUCT ASSEMBLY. IT IS APPEARING THAT THE CRACK HAD BEEN STARTED FROM THE MIDDLE, IN V SHAPE AND THEN GROWN TO BIG BY
VIBRATION. SUSPECTING A WEAK POINT IN THE RIVET JOINT COULD BE THE CAUSE OF THE CRACKING. THERE IS A POTENTIAL RISK CRACKING IN THE AIR INTLET DUCT CAN CAUSE APU INTAKE PERFORMANCE AND
ALSO THERE IS A RISK THAT DISLODGED MATERIAL FROM THE CRACK CAN INJECTED INTO THE APU. REPLACEMENT OF THE INLET DUCT IS THE ONLY OPTION FOR THIS ISSUE SO APU OPERATION HAS TO BE DEFERRED IAW MEL CAT C WHICH GOING TO CAUSE INCONVENIENCE FOR PILOTS IN STARTING ENGINES.  BY WORD OF MOUTH IT IS FOUND THAT FEW OTHER CL-605/650 ALSO AFFECTED WITH SAME ISSUE.
DEFECT WILL NOT EASILY VISIBLE TO TECHNICIANS BECAUSE OF THE DUCT POSITION AND DAMPING MATERIAL AND NO IDEA HOW MANY OTHER CL-605 SERIES AIRCRAFT FLYING WITH CRACKED AIRINLET ASSEMBLY.  ISSUE HAS BEEN REPORTED TO BOMBARDIER.
